Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 38, NWS Pocatello, ID

December 30, 2011

NWS Pocatello, ID issued this wind advisory at Dec 30, 2011, 3:19 AM MST. It took effect at Dec 30, 2011, 4:07 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2011, 3:19 AM MST (10:19 UTC)
In effect from
Dec 30, 2011, 4:07 PM MST
Expired
Dec 31, 2011, 10:00 AM MST
In force
18 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WWUS75 KPIH 301019
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
319 AM MST FRI DEC 30 2011

IDZ017-019>022-301830-
/O.NEW.KPIH.WI.Y.0038.111231T0300Z-111231T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...DRIGGS...
ST. ANTHONY...IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...
OAKLEY
319 AM MST FRI DEC 30 2011

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
SATURDAY. 

* TIMING...WINDS WILL INCREASE AROUND 8PM THIS EVENING AND LAST
  THROUGH THE NIGHT UNTIL 8AM TOMORROW.

* WINDS...SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO
  CONTROL...ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE
  DEBRIS MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
7 follow-up statements
708 
WWUS75 KPIH 301812
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1112 AM MST FRI DEC 30 2011

IDZ017-019>022-310215-
/O.CON.KPIH.WI.Y.0038.111231T0300Z-111231T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...DRIGGS...
ST. ANTHONY...IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...
OAKLEY
1112 AM MST FRI DEC 30 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST SATURDAY. 

* TIMING...WINDS WILL INCREASE AROUND 8PM THIS EVENING AND LAST 
  THROUGH THE NIGHT UNTIL 8AM TOMORROW. 

* WINDS...SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO AROUND 45 
  MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... 
  ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS 
  MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
373 
WWUS75 KPIH 302119
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
219 PM MST FRI DEC 30 2011

IDZ017-019>022-311200-
/O.CON.KPIH.WI.Y.0038.111231T0300Z-111231T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...DRIGGS...
ST. ANTHONY...IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...
OAKLEY
219 PM MST FRI DEC 30 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST SATURDAY. 

* TIMING...WINDS WILL INCREASE AROUND 8PM THIS EVENING AND LAST 
  THROUGH THE NIGHT UNTIL 8AM TOMORROW. 

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... 
  ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS 
  MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
759 
WWUS75 KPIH 302307
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
407 PM MST FRI DEC 30 2011

IDZ019-020-310715-
/O.EXT.KPIH.WI.Y.0038.111230T2307Z-111231T1500Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...DRIGGS...ST. ANTHONY...IDAHO FALLS...
REXBURG
407 PM MST FRI DEC 30 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM MST SATURDAY...

A WIND ADVISORY IS IN EFFECT UNTIL 8AM MST SATURDAY FOR THE UPPER
SNAKE PLAIN AND PORTIONS OF THE UPPER SNAKE HIGHLANDS.

* TIMING...WINDS WILL REMAIN STRONG THROUGH THE NIGHT UNTIL 8AM
  TOMORROW.

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 50 
  MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL...
  ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS MAY
  BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. AREAS OF BLOWING
  DUST EARLY THIS EVENING WILL GIVE WAY TO AREAS OF DRIVEN RAIN
  AND THEN BLOWING SNOW AS A COLD FRONT MOVES THROUGH. DRASTICALLY
  REDUCED VISIBILITIES MAY FORCE ROAD CLOSURES ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-021-022-310715-
/O.CON.KPIH.WI.Y.0038.111231T0300Z-111231T1500Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...POCATELLO...
MALAD CITY...OAKLEY
407 PM MST FRI DEC 30 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST SATURDAY. 

* TIMING...WINDS WILL INCREASE AROUND 8PM THIS EVENING AND LAST 
  THROUGH THE NIGHT UNTIL 8AM TOMORROW. 

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 50 
  MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... 
  ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS 
  MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
767 
WWUS75 KPIH 310531
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1031 PM MST FRI DEC 30 2011

IDZ019-020-311500-
/O.CON.KPIH.WI.Y.0038.000000T0000Z-111231T1500Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...DRIGGS...ST. ANTHONY...IDAHO FALLS...
REXBURG
1031 PM MST FRI DEC 30 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY. 

* TIMING...WINDS WILL REMAIN STRONG THROUGH THE NIGHT.

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 45 
  MPH. 

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL...
  ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS MAY
  BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-021-022-311500-
/O.CON.KPIH.WI.Y.0038.000000T0000Z-111231T1500Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...POCATELLO...
MALAD CITY...OAKLEY
1031 PM MST FRI DEC 30 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE NIGHT. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... 
  ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS 
  MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
969 
WWUS75 KPIH 311041
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
341 AM MST SAT DEC 31 2011

IDZ019-020-311500-
/O.CON.KPIH.WI.Y.0038.000000T0000Z-111231T1500Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...DRIGGS...ST. ANTHONY...IDAHO FALLS...
REXBURG
341 AM MST SAT DEC 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. 

* TIMING...WINDS WILL REMAIN STRONG THROUGH MID MORNING.

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 45 
  MPH. 

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... 
  ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS 
  MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-021-022-311500-
/O.CON.KPIH.WI.Y.0038.000000T0000Z-111231T1500Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...POCATELLO...
MALAD CITY...OAKLEY
341 AM MST SAT DEC 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH MID MORNING.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 
  MPH.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... 
  ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS 
  MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
569 
WWUS75 KPIH 311501
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
801 AM MST SAT DEC 31 2011

IDZ017-021-311615-
/O.CAN.KPIH.WI.Y.0038.000000T0000Z-111231T1500Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...POCATELLO
801 AM MST SAT DEC 31 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS HAVE DECREASED TO 15 TO 25 MPH AND WILL SLOWLY
DECREASE THROUGH THE DAY.


$$

IDZ019-020-311615-
/O.EXP.KPIH.WI.Y.0038.000000T0000Z-111231T1500Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...DRIGGS...ST. ANTHONY...IDAHO FALLS...
REXBURG
801 AM MST SAT DEC 31 2011

...WIND ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING...

SOUTHWEST WINDS HAVE DECREASED TO 15 TO 25 MPH AND WILL SLOWLY
DECREASE THROUGH THE DAY.

$$

IDZ022-311700-
/O.EXT.KPIH.WI.Y.0038.000000T0000Z-111231T1700Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY
801 AM MST SAT DEC 31 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM MST THIS MORNING...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH MID MORNING.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 
  MPH. 

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... 
  ESPECIALLY WHEN FACED WITH A DIRECT CROSSWIND. LOOSE DEBRIS 
  MAY BE BLOWN AROUND AND MAY CAUSE MINOR DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
697 
WWUS75 KPIH 311703
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1003 AM MST SAT DEC 31 2011


IDZ022-311815-
/O.EXP.KPIH.WI.Y.0038.000000T0000Z-111231T1700Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY
1003 AM MST SAT DEC 31 2011

...WIND ADVISORY HAS EXPIRED...

WEST TO NORTHWEST WINDS HAVE DECREASED TO 15 TO 20 MPH AND WILL
CONTINUE TO DECREASE THROUGH THE AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 30, 2:28 AM MST, 51 minutes earlier.

Area forecast discussion, Dec 30, 2:28 AM MST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
228 AM MST FRI DEC 30 2011

SHORT TERM...TODAY THROUGH MONDAY. IR SATELLITE IMAGERY SHOWING A
LARGE PLUME OF MOISTURE CONTINUING TO STREAM ACROSS THE PACIFIC AND
FEEDING INTO AN UPPER TROUGH LOCATED JUST OFF THE WASHINGTON/OREGON
COAST. MODELS ARE TAKING QUEUE FROM THIS STREAM OF MOISTURE AND
GENERATING PLENTY OF QPF OVER THE AREA THROUGH SATURDAY MORNING. A
STRONG COLD FRONT IS EXPECTED TO PASS THROUGH EASTERN IDAHO FRIDAY
NIGHT. GIVEN THE AMOUNT OF COLD AIR ADVECTION...THE REGION WILL
LIKELY SEE SOME STRONG WINDS. MOS GUIDANCE HAS VALUES OF 30 TO 35
KTS ACROSS THE SNAKE PLAIN DURING THE OVERNIGHT HOURS...PROMPTING A
WIND ADVISORY FOR THE AREA.

UNTIL THEN...THE WINTER STORM WARNING WILL REMAIN FOR THE CENTRAL
MOUNTAINS AND EASTERN HIGHLANDS THROUGH SATURDAY MORNING ABOVE 7000
FT. SNOWFALL AMOUNTS OF 1 TO 2 FEET ARE LIKELY IN SOME AREAS WHILE
THE LOWER ELEVATIONS RECEIVE MAINLY RAINFALL. HINSBERGER

.LONG TERM...MONDAY THROUGH FRIDAY.

EXTENDED SHOULD REMAIN RELATIVELY DRY DUE TO A RIDGE IN PLACE OVER
THE REGION. MOST OF THE SYSTEMS SHOULD PASS NORTH OF THE AREA. BOTH
EUROPEAN AND GFS SHOW A SHORTWAVE ARRIVING THURSDAY NIGHT AND
FRIDAY. BOTH MODELS WERE SHOWING THIS SYSTEM ON YESTERDAYS RUN AS
WELL. HAVE INCREASED PRECIPITATION CHANCES SLIGHTLY FOR THIS TIME.
TEMPERATURES SHOULD REMAIN ABOVE NORMAL THROUGH MUCH OF THE PERIOD.

VALLE
&&

.AVIATION...WET ZONAL FLOW WILL RETURN TO THE REGION TODAY. MOST OF
THE PRECIPITATION SHOULD REMAIN IN THE MOUNTAINS AND HIGHLANDS. KSUN
WILL BE THE TOUGHEST FORECAST WITH MVFR/IFR CONDITIONS LIKELY AT
TIMES DURING THE DAY. THERE IS A POSSIBILITY THAT THE SNAKE PLAIN
TAF SITES WILL DROP TO MVFR...BUT BELIEVE THEY WILL REMAIN VFR FOR
THE MOST PART. GUSTY CONDITIONS ARE LIKELY TODAY WITH STRONG WINDS
LIKELY OVERNIGHT AFTER THE FRONT PASSES THROUGH.

VALLE
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 5 AM MST SATURDAY
IDZ018-019-023-031.

WIND ADVISORY FROM 8PM TONIGHT TO 8AM SATURDAY
IDZ017-019-020-021-022.

&&
Hazardous weather outlook, Dec 29, 5:49 AM MST, 21 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE POCATELLO ID
549 AM MST THU DEC 29 2011

IDZ018-019-023-031-301300-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
549 AM MST THU DEC 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM NUMBER ONE WILL BE WINDING DOWN LATER TODAY...WITH
STORM NUMBER TWO ARRIVING AFTER MIDNIGHT TONIGHT. STORM TOTALS FOR
ABOVE 6500FT THROUGH THIS AFTERNOON WILL BE 10-20 INCHES AND
LOCALLY HIGHER. THE WINTER STORM WARNING FOR AREAS ABOVE 6500FT
REMAIN IN EFFECT THROUGH 5PM. A WINTER STORM WATCH FOR THE SAME
AREAS BEGINS AFTER MIDNIGHT...AND SHOULD BE UPGRADED TO A WARNING
LATER TODAY. STRONG WINDS WILL CONTINUE TO PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN AND SNOW CONTINUES IN EARNEST THROUGH FRIDAY NIGHT. SNOW
LEVELS WILL BE IN THE 6000-7500FT RANGE (BEFORE CRASHING FRIDAY
NIGHT) WITH AREAS ABOVE 6500FT SEEING ANOTHER 10-16 INCHES BY
EARLY SATURDAY. STRONG WINDS WILL PRODUCE MORE ISSUES RELATED TO
BLOWING AND DRIFTING SNOW. BELOW 6500FT...A MIX IS EXPECTED WITH
LOW ACCUMULATIONS OF WET SNOW WITH THE LOWEST VALLEYS SEEING ALL
RAIN. DRIER WEATHER BEGINS LATER SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ022-024-025-032-301300-
SOUTH CENTRAL HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-LOST RIVER/PAHSIMEROI-
549 AM MST THU DEC 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM NUMBER ONE WILL BE WINDING DOWN LATER TODAY...WITH
STORM NUMBER TWO ARRIVING AFTER MIDNIGHT TONIGHT. IN THE MOUNTAINS
AROUND BEAR LAKE...5-10 INCHES IS EXPECTED BY AFTERNOON WHICH IS
WHERE A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 5PM. OTHER
MOUNTAIN RANGES WILL BE LIMITED WITH STORM TOTALS OF 2-6 INCHES BY
AFTERNOON. STRONG WINDS WILL CREATE POCKETS OF BLOWING AND
DRIFTING SNOW WITH BOTH STORMS.

SUSTAINED WINDS OF 30-35 MPH WITH HIGHER GUSTS ARE LIKELY IN THE
AREAS OF THE SOUTHERN HIGHLANDS ADJACENT TO THE SNAKE PLAIN. A
WIND ADVISORY IS EFFECT NOW UNTIL 3PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN AND SNOW CONTINUES IN EARNEST THROUGH FRIDAY NIGHT. SNOW
LEVELS WILL BE IN THE 6000-7500FT RANGE UNTIL LATER FRIDAY NIGHT
WHEN THEY WILL CRASH TO VALLEY FLOORS. DUE TO WARMER TEMPERATURES
AND THE WIND FLOW...SNOW AMOUNTS WILL BE LIMITED TO 2-7 INCHES
ABOVE 6500FT. BELOW THAT...A MIX IS EXPECTED. STRONG WINDS WILL
CREATE POCKETS OF BLOWING AND DRIFTING SNOW IN THE MOUNTAINS.

PORTIONS OF THE SOUTHERN HIGHLANDS MAY SEE A STRONG WIND EVENT
FRIDAY NIGHT INTO SATURDAY. SUSTAINED WINDS IN EXCESS OF 30MPH ARE
POSSIBLE WITH GUSTS NEAR 45 MPH. THE POTENTIAL WILL BE CONTINUALLY
EVALUATED. DRIER WEATHER ARRIVES FOR THE LAST PART OF THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ017-020-021-301300-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
549 AM MST THU DEC 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

POCKETS OF RAIN WILL CONTINUE TODAY...SLOWLY DECREASING THIS
AFTERNOON. WIDESPREAD SUSTAINED WINDS OF 30-35 MPH WITH HIGHER
GUSTS ARE NOW EXPECTED ACROSS PORTIONS OF THE SNAKE PLAIN. A WIND
ADVISORY HAS BEEN ISSUED THROUGH 3PM TODAY. RECORD TO NEAR RECORD
HIGHS ARE POSSIBLE TODAY AT BURLEY...POCATELLO AND IDAHO FALLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF RAIN WILL CONTINUE INTO FRIDAY NIGHT. STRONG WINDS ARE
EXPECTED AGAIN...ESPECIALLY FRIDAY NIGHT INTO SATURDAY. THE
POTENTIAL FOR A STRONG WIND EVENT EXISTS WITH SUSTAINED WINDS OF
30-40MPH WITH HIGHER GUSTS. THIS WILL CONTINUED TO BE EVALUATED ON
LATER SHIFTS. ANOTHER DAY OF RECORD TO NEAR RECORD HIGHS IS
EXPECTED FOR BURLEY...POCATELLO AND IDAHO FALLS. DRIER WEATHER
ARRIVES FOR LAST PART OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.